Acta Mathematica Sinica, English Series

, Volume 28, Issue 9, pp 1865–1874 | Cite as

Vertex-antimagic labelings of regular graphs

  • Ali Ahmad
  • Kashif Ali
  • Martin Bača
  • Petr Kovář
  • Andrea Semaničová-Feňovčíková
Article

Abstract

Let G = (V,E) be a finite, simple and undirected graph with p vertices and q edges. An (a, d)-vertex-antimagic total labeling of G is a bijection f from V (G) ∪ E(G) onto the set of consecutive integers 1, 2, …, p + q, such that the vertex-weights form an arithmetic progression with the initial term a and difference d, where the vertex-weight of x is the sum of the value f(x) assigned to the vertex x together with all values f(xy) assigned to edges xy incident to x. Such labeling is called super if the smallest possible labels appear on the vertices.

In this paper, we study the properties of such labelings and examine their existence for 2r-regular graphs when the difference d is 0, 1, …, r + 1.

Keywords

Super vertex-antimagic total labeling vertex-antimagic edge labeling regular graph 

MR(2000) Subject Classification

05C78 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Supplementary material

10114_2012_1018_MOESM1_ESM.eps (326 kb)
Supplementary material, approximately 325 KB.
10114_2012_1018_MOESM2_ESM.tex (35 kb)
Supplementary material, approximately 35.2 KB.

References

  1. [1]
    Li, H., Tian, F., Xu, Z. X.: Hamiltonicity of 4-connected graphs. Acta Mathematica Sinica, English Series, 26(4), 699–710 (2010)MathSciNetMATHCrossRefGoogle Scholar
  2. [2]
    Xu, M.: Edge-pancyclicity and Hamiltonian connectivity of twisted cubes. Acta Mathematica Sinica, English Series, 26(7), 1315–1322 (2010)MathSciNetMATHCrossRefGoogle Scholar
  3. [3]
    Volkmann, L., Zingsem, A.: Smallest close to regular bipartite graphs without an almost perfect matching. Acta Mathematica Sinica, English Series, 26(8), 1403–1412 (2010)MathSciNetMATHCrossRefGoogle Scholar
  4. [4]
    Bodendiek, R., Walther, G.: On (a, d)-antimagic parachutes. Ars Combin., 42, 129–149 (1996)MathSciNetMATHGoogle Scholar
  5. [5]
    Hartsfield, N., Ringel, G.: Pearls in Graph Theory, Academic Press, Boston-San Diego-New York-London, 1990MATHGoogle Scholar
  6. [6]
    Alon, N., Kaplan, G., Lev, A., et al.: Dense graphs are antimagic. J. Graph Theory, 47, 297–309 (2004)MathSciNetMATHCrossRefGoogle Scholar
  7. [7]
    Bača, M., Bertault, F., MacDougall, J. A., et al.: Vertex-antimagic total labelings of graphs. Discuss. Math. Graph Theory, 23, 67–83 (2003)MathSciNetMATHCrossRefGoogle Scholar
  8. [8]
    MacDougall, J. A., Miller, M., Slamin, et al.: Vertex-magic total labelings of graphs. Utilitas Math., 61, 68–76 (2002)MathSciNetGoogle Scholar
  9. [9]
    Lin, Y., Miller, M.: Vertex-magic total labelings of complete graphs. Bull. Inst. Combin. Appl., 33, 68–76 (2001)MathSciNetMATHGoogle Scholar
  10. [10]
    McQuillan, D., Smith, K.: Vertex-magic total labeling of odd complete graphs. Discrete Math., 305, 240–249 (2005)MathSciNetMATHCrossRefGoogle Scholar
  11. [11]
    Gómez, J.: Solution of the conjecture: If n ≡ 0 (mod 4), n > 4, then K n has a super vertex-magic total labeling. Discrete Math., 307, 2525–2534 (2007)MathSciNetMATHCrossRefGoogle Scholar
  12. [12]
    Gray, I. D., MacDougall, J. A., Wallis, W. D.: On vertex-magic total labelings of complete graphs. Bull. Inst. Combin. Appl., 38, 42–44 (2003)MathSciNetMATHGoogle Scholar
  13. [13]
    Gray, I.D., MacDougall, J. A., Simpson, R. J., et al.: Vertex-magic total labeling of complete bipartite graphs. Ars Combin., 69, 117–127 (2003)MathSciNetMATHGoogle Scholar
  14. [14]
    Gómez, J.: Two new methods to obtain super vertex-magic total labelings of graphs. Discrete Math., 308, 3361–3372 (2008)MathSciNetMATHCrossRefGoogle Scholar
  15. [15]
    Gray, I. D.: Vertex-magic total labelings of regular graphs. SIAM J. Discrete Math., 21, 170–177 (2007)MathSciNetMATHCrossRefGoogle Scholar
  16. [16]
    Kovář, P.: Magic labelings of regular graphs. AKCE Intern. J. Graphs and Combin., 4, 261–275 (2007)MATHGoogle Scholar
  17. [17]
    Sugeng, K. A., Miller, M., Lin, Y., et al.: Super (a, d)-vertex-antimagic total labelings. J. Combin. Math. Combin. Comput., 55, 91–102 (2005)MathSciNetMATHGoogle Scholar
  18. [18]
    Ali, G., Bača, M., Lin, Y., et al.: Super-vertex-antimagic total labelings of disconnected graphs. Discrete Math., 309, 6048–6054 (2009)MathSciNetMATHCrossRefGoogle Scholar
  19. [19]
    Gallian, J. A.: A dynamic survey of graph labeling. Electron. J. Combin., 17, #DS6 (2010)MathSciNetGoogle Scholar
  20. [20]
    Wallis, W. D.: Magic Graphs, Birkhäuser, Boston-Basel-Berlin, 2001MATHCrossRefGoogle Scholar
  21. [21]
    Bača, M., Miller, M.: Super Edge-Antimagic Graphs, BrownWalker Press, Boca Raton, 2008Google Scholar
  22. [22]
    Bača, M., Miller, M., Phanalasy, O., et al.: Super d-antimagic labelings of disconnected plane graphs. Acta Mathematica Sinica, English Series, 26(12), 2283–2294 (2010)MathSciNetMATHCrossRefGoogle Scholar
  23. [23]
    Bača, M., Brankovic, L., Semaničová-Feňovčíková, A.: Labelings of plane graphs containing Hamilton path. Acta Mathematica Sinica, English Series, 27(4), 701–714 (2011)MathSciNetMATHCrossRefGoogle Scholar
  24. [24]
    Sugeng, K. A., Miller, M., Slamin, et al.: (a, d)-edge-antimagic total labelings of caterpillars. Lecture Notes in Computer Science, 3330, 2005, 169–180MathSciNetCrossRefGoogle Scholar
  25. [25]
    Bodendiek, R., Walther, G.: On number theoretical methods in graph labelings. Res. Exp. Math., 21, 3–25 (1995)MathSciNetGoogle Scholar
  26. [26]
    Bodendiek, R., Walther, G.: On arithmetic antimagic edge labelings of graphs. Mitt. Math. Ges. Hamburg, 17, 85–99 (1998)MathSciNetMATHGoogle Scholar

Copyright information

© Institute of Mathematics, Academy of Mathematics and Systems Science, Chinese Academy of Sciences, Chinese Mathematical Society and Springer-Verlag Berlin Heidelberg 2012

Authors and Affiliations

  • Ali Ahmad
    • 1
  • Kashif Ali
    • 2
  • Martin Bača
    • 3
  • Petr Kovář
    • 4
  • Andrea Semaničová-Feňovčíková
    • 3
  1. 1.College of Computer Science and Information SystemsJazan UniversityJazanSaudi Arabia
  2. 2.Faculty of MathematicsCOMSATS Institute of Information TechnologyLahorePakistan
  3. 3.Department of Applied Mathematics and InformaticsTechnical UniversityKošiceSlovakia
  4. 4.Department of Applied MathematicsVŠB-Technical University of OstravaOstrava-PorubaCzech Republic

Personalised recommendations